Alert archive / Missouri / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 374, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Nov 4, 2024, 9:49 PM CST for Crawford County, Franklin County, Washington County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 4, 2024, 9:49 PM CST (03:49 UTC)
- Expired
- Nov 4, 2024, 10:30 PM CST
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, MO, Franklin County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 94 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.8 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.4
The text
As transmitted.
135
WUUS53 KLSX 050349
SVRLSX
MOC055-071-221-050430-
/O.NEW.KLSX.SV.W.0374.241105T0349Z-241105T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
949 PM CST Mon Nov 4 2024
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Crawford County in east central Missouri...
South Central Franklin County in east central Missouri...
Northwestern Washington County in east central Missouri...
* Until 1030 PM CST.
* At 949 PM CST, severe thunderstorms were located along a line from
over Leasburg to near Cherryville, or along a line from 5 miles
south of Bourbon to 7 miles south of Steelville, moving northeast
at 35 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Leasburg, Steelville and Cuba around 950 PM CST.
Cherryville and Bourbon around 955 PM CST.
Other locations impacted by the severe thunderstorm include Cook
Station and St. Cloud.
This includes the following State Parks...
Onondaga Cave State Park and Meramec State Park.
This includes Interstate 44 in Missouri between exits 208 and 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds.
Tornadoes can develop quickly from severe thunderstorms. Seek
shelter immediately in an interior room on the lowest floor of a
well-built structure.
&&
LAT...LON 3778 9131 3779 9131 3779 9149 3811 9141
3820 9120 3832 9088 3799 9092
TIME...MOT...LOC 0349Z 236DEG 32KT 3808 9128 3797 9130 3786 9136
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRB3 follow-up statements
681
WWUS53 KLSX 050355
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
955 PM CST Mon Nov 4 2024
MOC055-071-221-050430-
/O.CON.KLSX.SV.W.0374.000000T0000Z-241105T0430Z/
Crawford MO-Franklin MO-Washington MO-
955 PM CST Mon Nov 4 2024
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CST
FOR EASTERN CRAWFORD, SOUTH CENTRAL FRANKLIN AND NORTHWESTERN
WASHINGTON COUNTIES IN EAST CENTRAL MISSOURI...
At 955 PM CST, severe thunderstorms were located along a line from
near Bourbon to near Cherryville, or along a line from near Bourbon
to 6 miles southeast of Steelville, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will be near...
Leasburg and Steelville around 950 PM CST.
Cherryville and Bourbon around 955 PM CST.
Other locations impacted by the severe thunderstorm include St.
Cloud.
This includes the following State Parks...
Onondaga Cave State Park and Meramec State Park.
This includes Interstate 44 in Missouri near exit 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds.
Tornadoes can develop quickly from severe thunderstorms. Seek
shelter immediately in an interior room on the lowest floor of a
well-built structure.
&&
LAT...LON 3778 9131 3779 9131 3779 9140 3815 9128
3820 9120 3832 9088 3799 9092
TIME...MOT...LOC 0349Z 236DEG 32KT 3808 9127 3797 9130 3786 9135
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRB465
WWUS53 KLSX 050412
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1012 PM CST Mon Nov 4 2024
MOC055-071-221-050430-
/O.CON.KLSX.SV.W.0374.000000T0000Z-241105T0430Z/
Crawford MO-Franklin MO-Washington MO-
1012 PM CST Mon Nov 4 2024
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CST
FOR EASTERN CRAWFORD, SOUTH CENTRAL FRANKLIN AND NORTHWESTERN
WASHINGTON COUNTIES IN EAST CENTRAL MISSOURI...
At 1012 PM CST, severe thunderstorms were located along a line from
5 miles south of Miramiguoa Park to 9 miles south of Anthonies Mill,
or along a line from 6 miles north of Anthonies Mill to 9 miles
south of Anthonies Mill, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will be near...
Cherryville around 955 PM CST.
Other locations impacted by the severe thunderstorm include St.
Cloud.
This includes the following State Parks...
Onondaga Cave State Park and Meramec State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds.
Tornadoes can develop quickly from severe thunderstorms. Seek
shelter immediately in an interior room on the lowest floor of a
well-built structure.
&&
LAT...LON 3778 9131 3779 9131 3814 9120 3820 9120
3832 9088 3799 9092
TIME...MOT...LOC 0355Z 239DEG 38KT 3808 9124 3798 9124 3787 9130
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRB630
WWUS53 KLSX 050422
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1022 PM CST Mon Nov 4 2024
MOC055-071-221-050432-
/O.EXP.KLSX.SV.W.0374.000000T0000Z-241105T0430Z/
Crawford MO-Franklin MO-Washington MO-
1022 PM CST Mon Nov 4 2024
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 1030 PM CST FOR
EASTERN CRAWFORD, SOUTH CENTRAL FRANKLIN AND NORTHWESTERN WASHINGTON
COUNTIES IN EAST CENTRAL MISSOURI...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire. However, gusty winds and heavy rain are still
possible with these thunderstorms.
&&
LAT...LON 3820 9120 3832 9088 3799 9092 3778 9131
3779 9131 3814 9120
TIME...MOT...LOC 0412Z 240DEG 38KT 3817 9105 3807 9105 3796 9110
$$
MRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 5:42 PM CST, 4 hours 7 minutes earlier. Its key messages:
- Showers and thunderstorms will continue through tonight. A few severe thunderstorms will be possible this evening, particularly over central and east central Missouri. The primary threats will be large hail and damaging winds.
- Rain will move out of the area by late Tuesday leaving Wednesday and Thursday. There will be additional chances of rain over the weekend.
Area forecast discussion, Nov 4, 5:42 PM CST, 4 hours 7 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 542 PM CST Mon Nov 4 2024 .KEY MESSAGES... - Showers and thunderstorms will continue through tonight. A few severe thunderstorms will be possible this evening, particularly over central and east central Missouri. The primary threats will be large hail and damaging winds. - Rain will move out of the area by late Tuesday leaving Wednesday and Thursday. There will be additional chances of rain over the weekend. && .SHORT TERM... (Through Late Tuesday Night) Issued at 330 PM CST Mon Nov 4 2024 A band of showers and scattered thunderstorms that has produced flooding over southeast Missouri into southwest Illinois today has begun to lift northward this afternoon along weak boundary. It will continue to lift northward into the northern CWA through early evening. Strong to severe thunderstorms are currently moving into western Missouri ahead of a cold front. Latest mesoanalysis is showing 500-1000+ J/kg of MLCAPE along along the MO/AR state line that the RAP has moving north into central MO by 00Z. CAMS have the current line of storms moving east into the CWA by early this evening and then slowly progressing east ahead of the front through the across eastern MO/SW IL during the late evening and overnight hours. The combination of instability and deep/low layer shear still favors a few severe storms capable of producing damaging winds and isolated tornadoes over central and east central MO this evening. The chance for severe weather will decrease overnight as the line moves into less instability. In addition, another 1-2"+ of rainfall will be possible through tomorrow, but the axis of heaviest rainfall will now be over the northwest third of the CWA which will limit additional flooding. The chance for showers and scattered thunderstorms will continue into Tuesday as the front slowly moves east across the area. The front will not clear the area until late in the day, so the chances will remain high (70-90%) over thee Illinois counties into the afternoon. Britt && .LONG TERM... (Wednesday through Next Monday) Issued at 330 PM CST Mon Nov 4 2024 Mainly dry weather is still expected Wednesday into Thursday night as an upper ridge moves across the area. The LREF is showing the next upper trough moving the Midwest on Saturday night which will bring rain chances to the area from Friday to Sunday with the best chances (70-90%) on Saturday and Saturday night. Temperatures will remain seasonable through the weekend. Britt && .AVIATION... (For the 00z TAFs through 00z Tuesday Evening) Issued at 533 PM CST Mon Nov 4 2024 Occasional showers and scattered thunderstorms are expected to affect the terminals through the evening into the overnight hours and then move out on Tuesday morning. A few of these storms could produce wind gusts over 35 knots and small hail. MVFR and IFR ceilings and visibilities can be expected with this activity before improving to VFR by late morning and early afternoon. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Nov 4, 1:54 PM CST, 7 hours 55 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 154 PM CST Mon Nov 4 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-052000- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 154 PM CST Mon Nov 4 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...This afternoon and tonight. Thunderstorms are expected through tonight. Some could be severe, mainly in central Missouri this evening. The primary threats are damaging winds and a few tornadoes, along with locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will end on Tuesday morning. Otherwise no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotters activation will be likely tonight. Britt
In the hours before
Local storm report, Nov 4, 5:05 PM CST, 4 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
505 PM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM Rain Staunton 39.01N 89.79W
11/04/2024 E1.60 Inch Macoupin IL Trained Spotter
Storm total so far.
&&
PfahlerLocal storm report, Nov 4, 5:38 PM CST, 4 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
538 PM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM Rain Saint Peters 38.77N 90.60W
11/04/2024 M2.79 Inch St. Charles MO NWS Employee
Storm total. 1.22 inches since 7 am.
&&
BrittLocal storm report, Nov 4, 5:41 PM CST, 4 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
541 PM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM Rain 1 S Mine La Motte 37.61N 90.29W
11/04/2024 M6.00 Inch Madison MO Public
Storm total as of 5:30 PM.
&&
BRCLocal storm report, Nov 4, 5:54 PM CST, 3 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
554 PM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Rain 1 SSE Ste. Genevieve 37.96N 90.04W
11/04/2024 M6.84 Inch Ste. Genevieve MO Trained Spotter
Storm total so far.
&&
PfahlerLocal storm report, Nov 4, 7:02 PM CST, 2 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
702 PM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM Rain Ferguson 38.74N 90.30W
11/04/2024 M4.18 Inch St. Louis MO Public
Storm total so far.
&&
PfahlerLocal storm report, Nov 4, 9:00 PM CST, 49 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
900 PM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM Rain Staunton 39.01N 89.79W
11/04/2024 M3.00 Inch Macoupin IL Trained Spotter
Storm total so far.
&&
PfahlerThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 7:43 PM CST | Flood Watch | LSX | Crawford, Franklin, Iron, Jefferson, Madison, Reynolds and 6 more | 16 hr |
| Nov 4, 8:18 PM CST | Severe Thunderstorm Warning | LSX | Crawford, Gasconade, Osage | 42 min |
| Nov 4, 9:11 PM CST | Areal Flood Advisory | LSX | Franklin, Gasconade, Warren | 3 hr |
| Nov 4, 9:38 PM CST | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 37 min |
| Nov 4, 9:44 PM CST | Tornado Warning | LSX | Lincoln, Saint Charles | 16 min |
| Nov 4, 9:51 PM CST | River Flood Warning | LSX | Boone | 10 hr |
| Nov 4, 10:03 PM CST | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 42 min |
| Nov 4, 10:17 PM CST | Areal Flood Advisory | LSX | Crawford | 4 hr |
| Nov 5, 12:13 AM CST | Areal Flood Advisory | LSX | Franklin, Saint Charles | 3 hr |
| Nov 5, 12:16 AM CST | Areal Flood Advisory | LSX | Franklin, Gasconade, Warren | 119 min |
| Nov 5, 12:55 AM CST | Areal Flood Advisory | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 3 hr |
| Nov 5, 1:20 AM CST | Areal Flood Advisory | LSX | Crawford, Franklin, Jefferson, Washington | 3 hr |
| Nov 5, 1:26 AM CST | Flash Flood Warning | LSX | Franklin, Jefferson, Washington | 5 hr |
| Nov 5, 2:39 AM CST | Flash Flood Warning | LSX | Saint Louis, City of Saint Louis | 5 hr |
| Nov 5, 3:13 AM CST | Flash Flood Warning | LSX | Crawford, Franklin, Washington | 3 hr |
| Nov 5, 3:23 AM CST | River Flood Warning | LSX | Saint Charles | 28 hr |
| Nov 5, 4:36 AM CST | River Flood Warning | LSX | Crawford, Washington | 3 days |
| Nov 5, 4:42 AM CST | River Flood Warning | LSX | Crawford | 55 hr |
| Nov 5, 6:25 AM CST | Areal Flood Warning | LSX | Crawford, Franklin, Jefferson, Washington | 8 hr |
| Nov 5, 6:57 AM CST | Areal Flood Warning | LSX | Saint Louis, City of Saint Louis | 5 hr |
| Nov 5, 7:44 AM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 5 days |
| Nov 5, 7:44 AM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 7 days |
| Nov 5, 7:44 AM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 21 days |
| Nov 5, 7:44 AM CST | River Flood Warning | LSX | Franklin, Jefferson | 4 days |
| Nov 5, 7:44 AM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 5 days |
| Nov 5, 7:49 AM CST | River Flood Warning | LSX | Franklin | 3 days |
| Nov 5, 10:35 AM CST | River Flood Warning | LSX | Lincoln | 13 hr |
| Nov 5, 11:38 AM CST | River Flood Warning | LSX | Osage | 4 days |
| Nov 5, 1:57 PM CST | Areal Flood Warning | LSX | Franklin, Jefferson | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.